Alert archive / Louisiana / Flash Flood Warnings in 2018
Flash Flood Warning 16, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Feb 22, 2018, 6:45 AM CST for 5 parishes in Louisiana. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 22, 2018, 6:45 AM CST (12:45 UTC)
- Expired
- Feb 22, 2018, 9:45 AM CST
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bienville Parish, LA, Grant Parish, LA, Jackson Parish, LA, Natchitoches Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 91 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 22, 7:50 AM CST | FLASH FLOOD | Ringgold, LA | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM RINGGOLD. BIENVILLE PARISH ROADS HIGH WATER; WEST END OF JOT'EM DOWN RD, GROVER JONES ROD FROM BLUE RIDGE BACK TOWARD GIBSLAND (IMPASSABLE), IRON BRIDGE RD NORTH AND W OF GIBSLAND, DOMINO RD, DANZY RD, KENNETH RD, CC R |
| Feb 22, 9:35 AM CST | FLASH FLOOD | Jonesboro, LA | CHATHAM CEMETARY RD CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 65 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 0.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
228
WGUS54 KSHV 221245
FFWSHV
LAC013-043-049-069-127-221545-
/O.NEW.KSHV.FF.W.0016.180222T1245Z-180222T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
645 AM CST THU FEB 22 2018
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Grant Parish in north central Louisiana...
Jackson Parish in north central Louisiana...
Natchitoches Parish in northwestern Louisiana...
Bienville Parish in northwestern Louisiana...
Winn Parish in north central Louisiana...
* Until 945 AM CST
* At 644 AM CST, Doppler radar indicated moderate rain across the
warned area. Up to one inch of rain has already fallen. The threat
for flash flooding continues.
* Some locations that will experience flooding include...
Natchitoches, Winnfield, Jonesboro, Arcadia, Colfax, Ringgold,
Campti, Gibsland, Montgomery, Allen, Provencal, Natchez, Chatham,
Clarence, Hodge, Dry Prong, Goldonna, North Hodge, Tullos and
Dodson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3136 9324 3154 9324 3171 9334 3172 9344
3191 9344 3189 9327 3206 9314 3224 9322
3224 9342 3240 9342 3245 9316 3259 9318
3259 9288 3246 9288 3250 9242 3232 9231
3176 9234 3139 9262 3152 9272 3135 9295
$$
FBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 22, 4:31 AM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Feb 22, 4:31 AM CST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
431 AM CST Thu Feb 22 2018
.DISCUSSION...
...Although there has been a lull in widespread heavy rainfall
early this morning, this will be short-lived as wet conditions
make a return later today and into tonight...
UA troughiness continued to plagued the western CONUS early this
morning, thus resulting in persistent southwest flow aloft and
in the continual fetch of east Pacific moisture. At the sfc, the
cold front has become quasi-stationary from a Brownsville TX to a
Beaumont TX to a Jena LA line. The airmass is still relatively
moist behind this front and in fact, scattered showers and a few
thunderstorms noted from portions of deep east TX northeast to
across portions of northern LA and southwest AR early this morning
have ensued courtesy of ensuing low level moisture and a 30-40 kt
LLJ. This rainfall is falling atop of the heavy rainfall that
fell yesterday. Phone calls to emergency officials have reported
road closures that are still ongoing due to water covered roadways
such as Highway 83 between Pineland and Hemphill TX in Sabine
County. Elsewhere, some improvement has occurred /some roads that
were once impassable yesterday has now become passable/ but
dropping the Flash Flood Watch in effect for the entire FA is not
a very good idea given additional moderate to heavy rainfall is
poised to take place this afternoon-tonight.
A piece of energy ejected from the main parent trough across the
western CONUS will shift northeastward towards the Central Plains
late this aftn into tonight. Embedded impulses within the southwest
flow aloft coupled with the presence of a jet max at the 500 and 250
mb levels and enduring moisture, will result in the return of
moderate to possibly heavy rainfall across portions of east TX,
northeast TX, southeast OK and southwest AR this aftn. Heavy
rainfall will occur again tonight more or less across the same
areas /maybe stretching to across northwest LA/ but for this time-
frame it will be aided by the retreating warm front. Although a
lull in precip will take place this morning for some portions of
the ARKLATEX and more and more roadways become passable, that does
not mean the threat is over. With the return of rainfall this
aftn and again tonight, the saturated soils, poor drainage
roadways and low-lying areas that were once closed yesterday could
close again after this rainfall event. Rainfall totals of
1.00-2.00 inches may be possible across the northwestern-half of
the CWA and even though this is not overly significant, it will
likely not take much for flooding conditions to return given
yesterday heavy rainfall. As such, have elected to extend the
Flash Flood Watch through 12Z tonight for the entire CWA. As
trends are being watched, this watch could once again get extended
in time so make sure to stay alert to the latest weather
information.
Moderate to heavy rainfall will linger through Friday afternoon
across the northwestern-half of the CWA, but with a northern shift
thus coinciding with the retreating warm front. The Weather
Prediction Center now has an a moderate for Excessive Rainfall
during this time period across the said areas. The heavy precip
should shift north of the region by Friday evening/night. However
another UA shortwave across the western CONUS will shift
northeastward across the Central Plains and towards the Great
Lakes Region on Saturday, and will have an associated pacific
front /along with embedded impulses within the flow aloft/ that
will provide a focus for moderate to possibly heavy rainfall once
again across the northwestern-half of the CWA on Saturday.
Adequate MUCAPE does raise raise concern for some of the storms on
Saturday to become strong and possibly severe, with gusty winds
the main threat. However, the high helicity values does suggest
that some low level rotation will not be out of the question.
Thereafter, the pacific front will usher in a drier airmass /drier
than we have seen for some time/ across the region on Sunday,
resulting in precip coming to an end from northwest to southeast
across the the majority of the area. Could see some lingering
precip across the southern zones nearest to the best moisture
axis. Once again, an UA trough will impinge the western CONUS and
move eastward causing the sharpening of the southwest flow aloft
and with the return of a sfc southerly flow, the transport of Gulf
moisture will take place. Light rain showers and a few
thunderstorms will commence by Tuesday/Wednesday of next week, and
continue towards the end of the week until the aforementioned
disturbance shifts east of the region.
A temp gradient will set up across the FA today given the retreating
warm front /50s northwest to 70s southeast/, with a similar set
up tomorrow /60s northwest to 70s elsewhere/. The warmest day
looks to be on Saturday /70s/ as the warm front envelopes the
entire area, but thereafter temps will settle in around the 60s
given extensive cloud cover and chances of rainfall.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 65 58 74 64 / 70 90 100 40
MLU 72 63 78 63 / 80 30 60 30
DEQ 55 48 62 56 / 80 100 100 70
TXK 56 51 66 61 / 80 100 100 50
ELD 61 55 71 60 / 60 90 100 40
TYR 58 48 69 63 / 70 100 100 50
GGG 62 54 72 64 / 70 100 100 40
LFK 69 59 78 66 / 50 70 50 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through late tonight for ARZ050-051-059>061-
070>073.
LA...Flash Flood Watch through late tonight for LAZ001>006-010>014-
017>022.
OK...Flash Flood Watch through late tonight for OKZ077.
TX...Flash Flood Watch through late tonight for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
29Hazardous weather outlook, Feb 22, 6:01 AM CST, 44 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 601 AM CST Thu Feb 22 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-231215- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 601 AM CST Thu Feb 22 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Although there will be a lull in widespread excessive rainfall this morning, moderate to possibly heavy rainfall will return to portions of the Four-State Region this afternoon and again tonight, courtesy of a retreating warm front. Any roadways that have been reopened could once again close after this rainfall event. Rainfall amounts of one to two inches will be possible and this rainfall falling on top of the previous heavy rainfall event, could pose a threat of the return of flash flooding. The Flash Watch has therefore been extended through 6 AM Friday morning across the entire Four-State Region. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Moderate to heavy rainfall may persist on Friday across portions of the Four-State Region leading to a continual threat for flash flooding, as the warm front remains a focus for precipitation. Precipitation should shift north of the region by Friday night. An approaching upper level disturbance and associated cold front will cause the regeneration of moderate to possibly heavy rainfall for portions of the region on Saturday. Aside from flooding potential, some of these thunderstorms could become strong to severe. The severe and heavy rainfall threat will diminish from west to east Saturday evening with the frontal passage. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters should not be needed. However, be sure to report any water covered roadways to local law enforcement.
In the hours before
Special weather statement, Feb 22, 4:41 AM CST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Shreveport LA
441 AM CST THU FEB 22 2018
LAZ010-011-017-018-TXZ150-152-153-165>167-221130-
De Soto LA-Natchitoches LA-Red River LA-Sabine LA-Sabine TX-
Angelina TX-Nacogdoches TX-San Augustine TX-Shelby TX-Rusk TX-
441 AM CST THU FEB 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DE SOTO...WEST CENTRAL
RED RIVER...WEST CENTRAL NATCHITOCHES AND SABINE PARISHES...
SOUTHEASTERN RUSK...NACOGDOCHES...SHELBY...ANGELINA...SAN AUGUSTINE
AND SABINE COUNTIES UNTIL 530 AM CST...
At 440 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Patroon to near Hudson.
Movement was northeast at 40 mph.
Brief moderate rainfall and winds in excess of 30 mph will be
possible with these storms.
Locations impacted include...
Lufkin, Nacogdoches, Center, Mansfield, Diboll, Milam, Hudson, Many,
Huntington, San Augustine, Zwolle, Logansport, Hemphill, Tenaha,
Timpson, Garrison, Pineland, Joaquin, Hornbeck and Converse.
LAT...LON 3115 9485 3130 9490 3190 9471 3198 9421
3198 9402 3199 9404 3210 9343 3136 9337
3128 9344 3128 9353 3119 9355 3116 9391
3104 9449
TIME...MOT...LOC 1040Z 219DEG 42KT 3154 9394 3129 9488
FBSpecial weather statement, Feb 22, 5:09 AM CST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Shreveport LA
509 AM CST THU FEB 22 2018
LAZ013-014-018>022-221200-
Caldwell LA-Winn LA-La Salle LA-Natchitoches LA-Ouachita LA-Grant LA-
Jackson LA-
509 AM CST THU FEB 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR GRANT...CALDWELL...SOUTHEASTERN
JACKSON...SOUTHEASTERN NATCHITOCHES...LA SALLE...CENTRAL OUACHITA AND
EASTERN WINN PARISHES UNTIL 600 AM CST...
At 508 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Buckner to Hutton. Movement was
east northeast at 15 mph.
Brief moderate rainfall and winds in excess of 30 mph will be
possible with these storms.
Locations impacted include...
Monroe, West Monroe, Winnfield, Columbia, Swartz, Brownsville-Bawcom,
Brownsville-Bawcomville, Jena, Richwood, Colfax, Olla, Clarks,
Montgomery, Grayson, Midway, Urania, Pollock, Dry Prong, Tullos and
Georgetown.
LAT...LON 3207 9193 3197 9189 3193 9190 3193 9201
3176 9201 3147 9224 3139 9266 3152 9272
3135 9295 3136 9321 3271 9197 3266 9191
3260 9193 3251 9190 3240 9200 3228 9203
3227 9199 3219 9201 3212 9187
TIME...MOT...LOC 1108Z 270DEG 15KT 3225 9208 3131 9302
FBLocal storm report, Feb 22, 5:57 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
557 AM CST THU FEB 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 AM FLASH FLOOD 6 S MONTGOMERY 31.58N 92.90W
02/22/2018 NATCHITOCHES LA LAW ENFORCEMENT
HIGH WATER ACROSS ROAD.
&&
ASLocal storm report, Feb 22, 6:00 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CST THU FEB 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD 1 S BIENVILLE 32.34N 92.98W
02/22/2018 BIENVILLE LA PUBLIC
WATER OVER THE ROAD.
&&
ASLocal storm report, Feb 22, 6:02 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
602 AM CST THU FEB 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 AM FLASH FLOOD 6 S MONTGOMERY 31.58N 92.90W
02/22/2018 NATCHITOCHES LA LAW ENFORCEMENT
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 6
S MONTGOMERY. HIGH WATER ACROSS ROAD. LARGE
HOLE IN THE ROAD FROM THE FLOODING.
&&
ASSpecial weather statement, Feb 22, 6:12 AM CST, 33 minutes before
Special Weather Statement
National Weather Service Shreveport LA
612 AM CST THU FEB 22 2018
LAZ006-013-014-019>022-221300-
Caldwell LA-Winn LA-La Salle LA-Ouachita LA-Union LA-Grant LA-
Jackson LA-
612 AM CST THU FEB 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRANT...CALDWELL...
SOUTHEASTERN JACKSON...SOUTHEASTERN UNION...LA SALLE...OUACHITA AND
EASTERN WINN PARISHES UNTIL 700 AM CST...
At 612 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Richwood to 10 miles northeast
of Colfax. Movement was northeast at 15 mph.
Moderate rainfall and winds in excess of 30 mph will be possible
with these storms.
Locations impacted include...
Monroe, Claiborne, West Monroe, Columbia, Swartz, Brownsville-Bawcom,
Brownsville-Bawcomville, Jena, Richwood, Sterlington, Colfax, Olla,
Clarks, Grayson, Midway, Urania, Pollock, Dry Prong, Tullos and
Georgetown.
LAT...LON 3207 9193 3201 9189 3193 9190 3193 9201
3164 9201 3154 9211 3150 9270 3154 9275
3269 9219 3271 9197 3266 9191 3260 9193
3251 9190 3240 9200 3228 9203 3227 9199
3219 9201 3217 9198 3216 9190 3209 9187
TIME...MOT...LOC 1212Z 213DEG 14KT 3235 9209 3166 9261
FBThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 8:48 PM CST | Flash Flood Warning | SHV | Lincoln, Ouachita, Union | 10 hr |
| Feb 21, 10:46 PM CST | Areal Flood Warning | SHV | Bossier, Caddo, De Soto, Red River | 6 hr |
| Feb 22, 1:47 AM CST | Flash Flood Warning | SHV | Bienville, Grant, Jackson, Natchitoches, Winn | 5 hr |
| Feb 22, 3:52 AM CST | Special Weather Statement | SHV | Natchitoches | 38 min |
| Feb 22, 4:41 AM CST | Special Weather Statement | SHV | Sabine | 49 min |
| Feb 22, 5:09 AM CST | Special Weather Statement | SHV | Caldwell, Grant, LaSalle, Ouachita, Winn | 51 min |
| Feb 22, 5:45 AM CST | Areal Flood Advisory | SHV | Bossier, Caddo, De Soto, Natchitoches, Red River, Sabine | 2 hr |
| Feb 22, 6:12 AM CST | Special Weather Statement | SHV | Caldwell, Grant, LaSalle, Ouachita | 48 min |
| Feb 22, 6:46 AM CST | Flash Flood Warning | SHV | Lincoln, Ouachita, Union | 6 hr |
| Feb 22, 7:08 AM CST | Areal Flood Advisory | SHV | Caldwell, LaSalle | 3 hr |
| Feb 22, 7:57 AM CST | Areal Flood Advisory | SHV | Natchitoches, Sabine | 3 hr |
| Feb 22, 9:45 AM CST | Areal Flood Advisory | SHV | Bienville, Grant, Jackson, Natchitoches, Winn | 3 hr |
| Feb 22, 10:10 AM CST | River Flood Warning | SHV | Bienville, Bossier, Red River, Webster | 18 days |
| Feb 22, 11:37 AM CST | River Flood Warning | SHV | Caldwell, Ouachita, Union | 72 days |
| Feb 22, 4:04 PM CST | Areal Flood Advisory | SHV | Bossier, Caddo | 116 min |
| Feb 22, 5:40 PM CST | Areal Flood Advisory | SHV | Bossier, Webster | 65 min |
Nearby
Flash Flood Warnings in Louisiana, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.